It is currently Sun Aug 20, 2017 3:43 pm



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 5 posts ] 
Author Message
 Post subject: Subutex and sex drive
PostPosted: Mon Mar 17, 2014 6:01 am 
Offline
New Poster
New Poster

Joined: Mon Mar 17, 2014 5:27 am
Posts: 1
Hi. I am new to this forum so hello, nice to meet you all. I live in England and after a period of heroin addiction and various attempts at stopping I was prescribed subutex. I was on 16 mg for 12 years and have been on 6 mg for the last two years. I am ok. It has prevented me from relapse bar the odd week or two here and there . My problem with it is that i have lost all sex drive. Is this due to the subutex? I can't find a doctor with experience of patients being on this drug as long as me, nearly 15 years now. I want to come off but I am so very scared of resorting to other opiates. Last feb a
I tapered to less than 1 mg. I visited a freind back in my home town and unbeknown to me he was back on heroin and I relapsed. I got back steady on the subbies soon after. I fear my relationship will end soon if I can't sort my problem out. Anyway, that's where I'm at. Love to you all.


Top
 Profile  
 
PostPosted: Mon Mar 17, 2014 4:15 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Dec 13, 2012 5:04 pm
Posts: 423
So are you saying that you want to come off of Subutex so that you can have more of a sex drive? What I would do in your shoes is to NOT come off Subutex but perhaps lower your dose. this may allow you to have more of a sex drive. But don't go so low that you have Cravings either. Since you said you " used "with your friend when you tapered down to 1mg. I would def say you are not in the right place to get off the subs altogether. Its just too much of a high risk of relapse.

**There's always other meds to help with your sex drive like Viagra and Cialis and you can still stay on the Subs.
Good luck to you and keep taking your meds!


Top
 Profile  
 
PostPosted: Mon Mar 17, 2014 9:06 pm 
Offline
Site Admin
Site Admin

Joined: Sun Feb 24, 2008 11:03 pm
Posts: 69
The one significant side effect from buprenorphine, other than constipation (which I don't consider a major problem since it usually goes away eventually) is a drop in testosterone in men. That drop occurs in response to ALL opioids, and is less with buprenorphine than it is with agonists like methadone. This issue has been studied, so this isn't just my 'guess'---- buprenorphine decreases testosterone about 50% as much as agonists do.

You can 'fix' the problem by administering testosterone-- which restores sex drive and other testosterone-based emotions (like rage and aggression). In the US, testosterone is a controlled substance, and there is some controversy over replacing it. I think that men's health has been neglected, compared to the health of women (we know much more about female hormones than male hormones). But there are more and more clinics that treat low testosterone, often calling themselves 'anti-aging' clinics or 'mens health' clinics.


Top
 Profile  
 
Our Sponsors
PostPosted: Tue Mar 18, 2014 2:36 pm 
Offline
Moderator
Moderator
User avatar

Joined: Sun Jan 02, 2011 12:35 am
Posts: 2802
Location: Southwest
Yes, and yes. I agree with raudy when he said to lower your dose. When I got down below 4 mg's my sex drive increased. At about the same time, my Suboxone doctor said my testosterone was low and prescribed the gel. Those two together seemed to do the trick.

Talk to your doctor and get a blood test to see if you're low on T.

_________________
Don't take yourself so damn seriously


Top
 Profile  
 
PostPosted: Sat Mar 22, 2014 6:44 pm 
Offline
Average Poster
Average Poster

Joined: Sat Mar 22, 2014 2:07 pm
Posts: 7
Its strange how different people react so....well...differently to this. I've only been on subs for three weeks, but my sex drive has increased since stopping the oxy, etc....moreover, without being too graphic, my enjoyment of sex, the sensation/intensity, has improved dramatically. I would wonder why that is, but I'm not going to look a gift horse in the mouth at this point. I'm so sorry you are having the opposite issue.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 5 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group